Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 14, 2018, 6:55 PM EDT for Coweta County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2018, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 14, 2018, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 23 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:00 PM EDT | TSTM WND DMG | 3 Se Turin, GA | A TREE WAS REPORTED DOWN ALONG HEYWARD BISHOP WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946
WWUS82 KFFC 142255
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT SAT JUL 14 2018
GAZ052>054-056-066>068-142330-
Fayette GA-Coweta GA-Troup GA-Heard GA-Spalding GA-Meriwether GA-
Pike GA-
655 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE...SOUTHERN
COWETA...NORTHERN TROUP...SOUTHERN HEARD...SOUTHWESTERN SPALDING...
NORTHERN MERIWETHER AND NORTHERN PIKE COUNTIES UNTIL 730 PM EDT...
At 654 PM EDT...a line of strong thunderstorms was along a line
extending from near Paran to near Moreland to near Zetella...and
were nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, Zebulon, Franklin, Senoia, Hogansville, Grantville,
Luthersville, Brooks, Moreland, Williamson, Turin, Haralson, Corinth,
Hollonville, Waresville, Alvaton, Rover, Digbey, Texas and
Harrisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3333 8465 3323 8425 3310 8434 3320 8482
3311 8523 3324 8526
TIME...MOT...LOC 2254Z 238DEG 7KT 3319 8523 3327 8481 3320 8442
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:45 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 245 PM EDT Sat Jul 14 2018 .SHORT TERM /Tonight through Sunday Night/... The weak surface high pressure ridge/wedge continues across the area and has built in fairly deep across the region. Lowered ceilings are expected to continue across the area through the short term as this wedge is not expected to weaken until Monday afternoon. Most areas across North and portions of central GA are still running about 5 to 7 deg lower than what we have seen over the past few days but thats mainly due to the overcast skies and showers. There are also a few thunderstorms but the wedge is still keeping things below severe limits. These storms should continue through the evening hours and diminish by midnight. A few showers continued across the area over night last night so thinking we may still see some isolated showers overnight tonight. Will see another round of showers and thunderstorms Sun afternoon as well, and with the wedge still in place not expecting much in the way of severe storms Sunday either. This falls right in line with the general thunderstorm risk the entire southeastern U.S. is under through Monday. 01 .LONG TERM /Monday through Saturday/... Minimal changes to the extended forecast, with the majority of the period on track with latest model guidance. Continued to massage pops with neighbors, and in general still expect above seasonal chances through next week, with chances remaining through the overnight periods as the unsettled moist environment continues over the region, even with FROPA. Previous forecast discussion follows. 31 /Issued 332 AM EDT Sat Jul 14 2018/ Medium-range models continue to be in fairly good agreement through the majority of the Long- Term Forecast period. Upper- level flow transitions to a higher amplitude pattern as we head into the period as the upper ridge retreats westward and amplifies with a deepening trough digging into the eastern U.S. Sharp frontal boundary sags into the forecast area by midweek, lingering over the region through the latter half of the week. Some drier air does try to fill into the north Wednesday/Thursday behind the front, but I do not anticipate this will be enough to eliminate POPs altogether across the north. Weak wave indicated along the old frontal boundary moves across the area late in the week and into the weekend should spread better rain chances back north late in the period. High POPs and seasonal temperatures are expected through the Extended Forecast period. 20 && .AVIATION... 18Z Update... Ceilings have finally come up into the VFR range but just barely expecting them to go back down again over night into the MVFR and IFR range through Sun morning. Ceilings will lift again through late Sun morning back into the VFR range. VSBYs should Stay mainly VFR with some brief periods of MVFR readings in and around SHRA/TSRA this afternoon and again Sun. Winds will be mainly out of the East to Southeast with speeds 10kt or less with some higher gust associated with thunderstorms. //ATL Confidence...18Z Update... High confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 72 89 / 30 40 40 60 Atlanta 72 87 73 88 / 50 50 50 60 Blairsville 66 82 67 83 / 30 50 40 60 Cartersville 71 88 72 89 / 40 50 50 60 Columbus 74 89 75 90 / 60 60 50 60 Gainesville 71 86 72 87 / 30 40 40 60 Macon 72 89 73 89 / 50 40 50 60 Rome 71 89 72 90 / 30 50 50 70 Peachtree City 71 87 72 88 / 50 60 50 60 Vidalia 74 91 74 90 / 30 40 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
Hazardous weather outlook, Jul 14, 2:35 PM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 235 PM EDT Sat Jul 14 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 235 PM EDT Sat Jul 14 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia tonight, most numerous this afternoon and evening. A few storms could become strong to severe with damaging wind, frequent lightning, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected Sunday through Friday. A few strong to severe thunderstorms will be possible each day with strong, gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 14, 5:33 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT SAT JUL 14 2018
GAZ106-108-142215-
Crisp GA-Wilcox GA-
533 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 615 PM EDT...
At 533 PM EDT...a line of strong thunderstorms was along a line
extending from Pitts to Amboy...and moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rochelle, Pitts, Double Run, Owensboro and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8363 3205 8341 3185 8343 3185 8361
3181 8361 3181 8365
TIME...MOT...LOC 2133Z 259DEG 7KT 3192 8355 3178 8357
WIND...40MPHSpecial weather statement, Jul 14, 5:57 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT SAT JUL 14 2018
GAZ032-033-043-044-053>055-142230-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-
South Fulton GA-
557 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...NORTH
FULTON...NORTHEASTERN DOUGLAS...SOUTHWESTERN COBB...CLAYTON...
NORTHERN COWETA AND SOUTH FULTON COUNTIES UNTIL 630 PM EDT...
At 557 PM EDT...a line of strong thunderstorms was along a line
extending from Kennesaw to near Palmetto to Jonesboro...and moving
south at 10 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Fayetteville, Jonesboro, Smyrna,
Peachtree City, East Point, Kennesaw, Union City, Forest Park,
Riverdale, College Park, Powder Springs, Fairburn, Tyrone, Austell,
Morrow, Lovejoy and Hapeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3392 8472 3402 8462 3380 8443 3366 8435
3365 8435 3365 8434 3355 8428 3355 8429
3353 8429 3353 8428 3343 8430 3344 8434
3343 8435 3340 8436 3344 8473
TIME...MOT...LOC 2157Z 009DEG 7KT 3401 8462 3353 8462 3350 8435Special weather statement, Jul 14, 6:13 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT SAT JUL 14 2018
GAZ106-108>110-142300-
Crisp GA-Telfair GA-Wilcox GA-Dodge GA-
613 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP...TELFAIR...
WILCOX AND SOUTHWESTERN DODGE COUNTIES UNTIL 700 PM EDT...
At 612 PM EDT...a line of strong thunderstorms was along a line
extending from 6 miles southwest of Towns to Pitts...and were
nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Abbeville, Rochelle, Rhine, Pitts, Jacksonville, Horse Creek Wma,
Antioch Church, Seville, Hatley, Temperance, Browning, China Hill,
Double Run, Owensboro and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
3185 8361 3181 8361 3181 8365 3202 8361
3199 8272 3188 8272 3186 8276 3185 8279
3184 8279 3178 8289 3179 8290 3178 8292
3179 8298 3178 8299
TIME...MOT...LOC 2212Z 087DEG 7KT 3193 8282 3195 8356Special weather statement, Jul 14, 6:28 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT SAT JUL 14 2018
GAZ044-053>055-057-142300-
Fayette GA-Clayton GA-Coweta GA-Henry GA-South Fulton GA-
628 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...CLAYTON...NORTHEASTERN
COWETA...WESTERN HENRY AND SOUTHERN SOUTH FULTON COUNTIES UNTIL 700
PM EDT...
At 628 PM EDT...a line of strong thunderstorms was along a line
extending from Morrow to near Madras. These storms were nearly
stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, Fayetteville, Jonesboro, Peachtree City, Union City, Forest
Park, Riverdale, College Park, Fairburn, Hampton, Tyrone, Morrow,
Lovejoy, Palmetto, Lake City, East Newnan, Chattahoochee Hill
Country, Inman, Cannongate and Jw Smith Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3340 8426 3333 8478 3356 8480 3364 8432
TIME...MOT...LOC 2228Z 266DEG 1KT 3357 8435 3348 8474Special weather statement, Jul 14, 6:29 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT SAT JUL 14 2018
GAZ032-142300-
Cobb GA-
629 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR COBB COUNTY UNTIL 700 PM EDT...
At 629 PM EDT...a strong thunderstorm was over Fair Oaks, or over
Marietta. This storm was nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Smyrna, Kennesaw, Powder Springs, Austell, Fair Oaks, White
Water Park, Lost Mountain Park, Jim R Miller Park, Due West, Dobbins
Air Reserve Base, Mableton and Vinings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3383 8469 3402 8470 3402 8452 3383 8447
TIME...MOT...LOC 2229Z 146DEG 4KT 3392 8455Special weather statement, Jul 14, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT SAT JUL 14 2018
GAZ052>054-056-066>068-142330-
Fayette GA-Coweta GA-Troup GA-Heard GA-Spalding GA-Meriwether GA-
Pike GA-
655 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE...SOUTHERN
COWETA...NORTHERN TROUP...SOUTHERN HEARD...SOUTHWESTERN SPALDING...
NORTHERN MERIWETHER AND NORTHERN PIKE COUNTIES UNTIL 730 PM EDT...
At 654 PM EDT...a line of strong thunderstorms was along a line
extending from near Paran to near Moreland to near Zetella...and
were nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, Zebulon, Franklin, Senoia, Hogansville, Grantville,
Luthersville, Brooks, Moreland, Williamson, Turin, Haralson, Corinth,
Hollonville, Waresville, Alvaton, Rover, Digbey, Texas and
Harrisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3333 8465 3323 8425 3310 8434 3320 8482
3311 8523 3324 8526
TIME...MOT...LOC 2254Z 238DEG 7KT 3319 8523 3327 8481 3320 8442The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:13 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Jul 13, 8:40 PM EDT | Flash Flood Warning | FFC | Gwinnett | 5 hr |
| Jul 13, 8:43 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Jul 13, 9:13 PM EDT | Special Weather Statement | FFC | Cobb | 32 min |
| Jul 13, 9:30 PM EDT | Flash Flood Warning | FFC | Cobb, DeKalb, Fulton | 4 hr |
| Jul 13, 9:59 PM EDT | Special Weather Statement | FFC | Sumter | 46 min |
| Jul 14, 2:26 AM EDT | Special Weather Statement | FFC | Dawson | 64 min |
| Jul 14, 6:36 AM EDT | Special Weather Statement | FFC | Forsyth | 54 min |
| Jul 14, 7:30 AM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Jul 14, 12:45 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Jul 14, 1:11 PM EDT | Special Weather Statement | FFC | Webster | 34 min |
| Jul 14, 2:05 PM EDT | Special Weather Statement | FFC | Marion | 25 min |
| Jul 14, 3:06 PM EDT | Special Weather Statement | FFC | Schley | 24 min |
| Jul 14, 3:07 PM EDT | Special Weather Statement | FFC | Taylor | 38 min |
| Jul 14, 3:28 PM EDT | Special Weather Statement | FFC | Schley | 32 min |
| Jul 14, 3:43 PM EDT | Special Weather Statement | FFC | Taylor | 32 min |
| Jul 14, 4:16 PM EDT | Special Weather Statement | FFC | Oglethorpe | 29 min |
| Jul 14, 4:18 PM EDT | Special Weather Statement | FFC | Talbot | 27 min |
| Jul 14, 4:34 PM EDT | Special Weather Statement | FFC | Jasper | 26 min |
| Jul 14, 4:57 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Jul 14, 5:19 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Jul 14, 5:26 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 34 min |
| Jul 14, 5:29 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Jul 14, 5:33 PM EDT | Special Weather Statement | FFC | Wilcox | 42 min |
| Jul 14, 5:57 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Fulton | 33 min |
| Jul 14, 6:13 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 47 min |
| Jul 14, 6:28 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 32 min |
| Jul 14, 6:29 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 14, 6:56 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wilcox | 34 min |
| Jul 14, 6:59 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jul 14, 7:06 PM EDT | Special Weather Statement | FFC | Catoosa | 24 min |
| Jul 14, 7:27 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jul 14, 7:28 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 32 min |
| Jul 14, 7:30 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Dodge | 30 min |
| Jul 14, 7:32 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Jul 14, 7:34 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Jul 14, 7:57 PM EDT | Special Weather Statement | FFC | Meriwether | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.